MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH MRHK TIB INS 10MM M/L M2/L2; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER

STRYKER ORTHOPAEDICS-MAHWAH MRHK TIB INS 10MM M/L M2/L2; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Catalog Number 64813310
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Code Injury (2348)
Date of Event 04/24/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
It was reported that the patient's left knee was revised due to wear of the poly component.Possible cause or contributor for wear not reported.Patient's activity level is unknown.Patient was revised to poly component of the same catalog number.Rep reported that no further information will be available.
 
Additional Manufacturer Narrative
An event regarding damage involving a mrh insert reported.The event was confirmed by mar review.Method & results: - product evaluation and results: - visual inspection: the femoral bushings and the bumper insert show damage and material loss on both the femoral bushings and the bumper insert are consistent with contact against a hard object.Discoloration of the femoral bushings and bumper insert are consistent with synovial fluid absorption.Delamination also occurred on the femoral bushings which is a common damage mode of uhmwpe.Significant wear was observed on the proximal portion of the bumper insert shows wear resulted in the loss of material which potentially enabled the femoral component to contact the tibial component.-dimensional inspection: not performed as the device was returned in damage condition.-functional inspection: not performed as the device was returned in damage condition.-material analysis: delamination, burnishing, scratching and third-body indentations are present on the insert.These are common damage modes of uhmwpe.Damage was observed on the femoral bushings and bumper insert consistent with contact against a hard object.Significant wear was observed on the bumper insert.Damage was observed on the axle and tibial rotating component, consistent with in-service use.Damage on the tibial rotating component likely occurred from contact with the femoral component.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.Clinician review: no medical records were received for review with a clinical consultant.Product history review: review of the product history records indicate all devices were manufactured and accepted into final stock with no reported relevant discrepancies.Complaint history review: a complaint history review could not be performed as lot code are unknown.Conclusions: it was reported that the patient was revised due to wear of the poly component.The event was confirmed by mar review.Investigation concluded that scratching and third-body indentations are present on the insert.These are common damage modes of uhmwpe.Damage was observed on the femoral bushings and bumper insert consistent with contact against a hard object.Significant wear was observed on the bumper insert.Damage was observed on the axle and tibial rotating component, consistent with in-service use.Damage on the tibial rotating component likely occurred from contact with the femoral component.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.
 
Event or Problem Description

Brand Name
MRHK TIB INS 10MM M/L M2/L2
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8627584
Report Number0002249697-2019-02021
Device Sequence Number2308931
Product Code KRO
UDI-Device Identifier07613327043822
UDI-Public07613327043822
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K994207
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/01/2015
Device Catalogue Number64813310
Device Lot NumberLCD637
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/29/2019
Initial Date Received by Manufacturer 04/24/2019
Supplement Date Received by Manufacturer07/22/2019
Initial Report FDA Received Date05/21/2019
Supplement Report FDA Received Date08/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age25 YR